question-icon

Suggest treatment for urticaria, abdominal pain and mild fever

default
Posted on Fri, 29 May 2015
Question: My daughter is recovering from amoeba when this morning she had this weird itchy rashes. There was a 4 inch one in her stomach and other big ones. Her lips are also swollen and her feet and hands too.
Suspected allergy, but all she ate was chicken which she was not allergic before and a medicine named Bio Bita.
What are these rashes?
She is itchy. Abdominal Pain. Low Grade Fever which is from 37.8 to 38.4. She waited 11 hours before she urinated a tea colored urine. Her CBC results are normal and we are still waiting for the urinalysis.
We are now in the hospital and the doctor is saying its either an infectious disease, an allergy, kawasaki or johnsons or something reaction to her medicine.
doctor
Answered by Dr. Pradeep Kumar Jain (46 minutes later)
Brief Answer:
I would like to rule out allergic reaction first

Detailed Answer:
Hello

Thanks for the query


After going through the image you have attached and the history in detail I would like to rule out allergic reaction or erythema multiformae first.
The itchy rashes of different size and shapes with red margins and central pallor is characteristic of allergic skin reaction(urticaria) or a similar condition called erythema multiformae(It can be due to allergy to drugs or some infection).
Even low grade fever and abdominal pain with swelling of lips and extremities suggests that it is allergic in nature(less common in erythema multiformae).

Biobita is a preparation of probiotic with multivitamine.There is no known allergy to this preparation.Sometimes it is difficult to find the causative allergen due to their ubiquitous nature.The allergy can be precipitated by dust,mites,pollens,pets,some eatables,perfumes and many other things.

The viral/bacterial infection can also present with rash and fever but in that case the character of rash is usually maculopapular or vesicular(the rash showing in image is highly unlikely in viral/bacterial infection).

One condition called kawasaki disease an immunological disorder can present with the fever,rash,swelling in extremities but again the character of rash will be different and to complete the diagnosis of kawasaki there must be some other features like conjuctivitis and lymph node enlargement(so I don't think this as kawasaki disease).

The stevens johnsons syndrome is a skin disease(severe form of erythema multiformae) mostly due to drug reaction and sometimes in viral infection.In this condition there are ulcers in the lips,oral cavity and genitalia?(at least two mucosal surface involvement is must for making the diagnosis).

The severe allergic reaction(anaphylaxis) may cause some renal abnormality.Some rare viral infection can also cause this type of rash.
The management remains same as most of the viral infection does not need any specific treatment.

In this situation I would like to wait for the report and till then give plenty of fluids with symptomatic treatment like antiinflammatory and antiallergic agents.

Regards


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pradeep Kumar Jain (8 minutes later)
Her urinalysis came back and showed that she has infection.

Her lymph nodes was swollen as you said.

How do we know that it is just some allergies now?
doctor
Answered by Dr. Pradeep Kumar Jain (14 minutes later)
Brief Answer:
We can get an idea by raised eosinophil or serum IgE level

Detailed Answer:
Thanks for the follow up

Mostly this type of allergy is immunoglobulin E mediated and in blood test it is suggested by raised eosinophil and increased IgE level.

I would like to get CRP and procalcitonin done to see whether there is associated bacterial infection.
In Kawasaki disease there will be enlarged lymph nodes but this should be unilateral and in the neck.The urine may so pus cells but the culture will be negative.But again the character of rash is not suggestive.
In case of allergy the flagyl should be stopped if it has been started before appearance of rash as it may be due to allergy to flagyl only.

Will be glad to follow you up.
Regards


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pradeep Kumar Jain (15 hours later)
What are these?
doctor
Answered by Dr. Pradeep Kumar Jain (5 hours later)
Brief Answer:
May be erythema migrans if not allergic

Detailed Answer:
I hope by this time all required investigations would have been done.In comparison to previous picture the severity of rash appears to be decreased.
Rashes Of Erythema migrans in Lymes disease(a bacterial infection) can also present with the same character.
Please send me other reports with case history so that I would be better help you out.
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Pradeep Kumar Jain

Pediatrician, Cardiology

Practicing since :2006

Answered : 2063 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for urticaria, abdominal pain and mild fever

Brief Answer: I would like to rule out allergic reaction first Detailed Answer: Hello Thanks for the query After going through the image you have attached and the history in detail I would like to rule out allergic reaction or erythema multiformae first. The itchy rashes of different size and shapes with red margins and central pallor is characteristic of allergic skin reaction(urticaria) or a similar condition called erythema multiformae(It can be due to allergy to drugs or some infection). Even low grade fever and abdominal pain with swelling of lips and extremities suggests that it is allergic in nature(less common in erythema multiformae). Biobita is a preparation of probiotic with multivitamine.There is no known allergy to this preparation.Sometimes it is difficult to find the causative allergen due to their ubiquitous nature.The allergy can be precipitated by dust,mites,pollens,pets,some eatables,perfumes and many other things. The viral/bacterial infection can also present with rash and fever but in that case the character of rash is usually maculopapular or vesicular(the rash showing in image is highly unlikely in viral/bacterial infection). One condition called kawasaki disease an immunological disorder can present with the fever,rash,swelling in extremities but again the character of rash will be different and to complete the diagnosis of kawasaki there must be some other features like conjuctivitis and lymph node enlargement(so I don't think this as kawasaki disease). The stevens johnsons syndrome is a skin disease(severe form of erythema multiformae) mostly due to drug reaction and sometimes in viral infection.In this condition there are ulcers in the lips,oral cavity and genitalia?(at least two mucosal surface involvement is must for making the diagnosis). The severe allergic reaction(anaphylaxis) may cause some renal abnormality.Some rare viral infection can also cause this type of rash. The management remains same as most of the viral infection does not need any specific treatment. In this situation I would like to wait for the report and till then give plenty of fluids with symptomatic treatment like antiinflammatory and antiallergic agents. Regards